MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0363759.Medical device expiration date: 2025-12-31.Device manufacture date: 2020-12-28.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Root cause description: the root cause is undetermined.Rationale: based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 8mm 10bag 500 wal leaked and the plunger fell out.The following information was provided by the initial reporter: it was reported by the consumer the needles bent when drawing the insulin and taking the injection.Also, the scale markings are smeared or missing.The consumer experienced pain from the needle feeling rough and leakage around the hub and the plunger fell out of the barrel.  verbatim: consumer reported for the past 10 years she's experienced: needles bending when drawing insulin.Needles bending when taking injection.Scale markings "smeared" or "missing".Pain when taking injection because needles feel "rough".Leakage from around the hub when taking injection.Plunger falling out of barrel when she pulls back.Stated, she was encouraged by her pharmacist and daughter to call in and report issues.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12178197
Report Number1920898-2021-00763
Device Sequence Number1521867
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1